Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Therapy without a Protease Inhibitor
Dec 21, 2003

Viracept was causing erratic diarrhea. My doctor switched me to Kaletra. My combo is currently Kaletra, Videx, Viramune, and Viread.

The side effects of the Kaletra are worse than those of the Viracept.

Can a combo therapy work without a protease inhibitor?

Response from Dr. Henry

Yes many effective regimens are available that don't contain a protease inhibitor. Whether any of those are an option depends heavily on whether you have failed any previous regimens or have a resistance virus. Use of nevirapine(you are already on that) or efavirenz is a common way to avoid protease inhibitors. Several of the recently approved (in the US) PIs may be better tolerated than Kaletra (such as Reyataz or phosamprenavir) is another option. If your HIV doc recommends staying with the Kaletra, use of calcium supplements, fiber tablets, or immodium can help the loose stools for some patients. I assume you don't have any active other GI problems/GI parasites? KH



Previous
insomnia
Next
achieving erections while lowering viral load...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement